Controlling a class of nonlinear systems on rectangles

    Research output: Contribution to journalArticleAcademicpeer-review

    152 Citations (Scopus)
    5 Downloads (Pure)

    Abstract

    In this paper, we focus on a particular class of nonlinear affine control systems of the form xdot=f(x)+Bu, where the drift f is a multi-affine vector field (i.e., affine in each state component), the control distribution B is constant, and the control u is constrained to a convex set. For such a system, we first derive necessary and sufficient conditions for the existence of a multiaffine feedback control law keeping the system in a rectangular invariant. We then derive sufficient conditions for driving all initial states in a rectangle through a desired facet in finite time. If the control constraints are polyhedral, we show that all these conditions translate to checking the feasibility of systems of linear inequalities to be satisfied by the control at the vertices of the state rectangle. This work is motivated by the need to construct discrete abstractions for continuous and hybrid systems, in which analysis and control tasks specified in terms of reachability of sets of states can be reduced to searches on finite graphs. We show the application of our results to the problem of controlling the angular velocity of an aircraft with gas jet actuators
    Original languageEnglish
    Pages (from-to)1749-1759
    JournalIEEE Transactions on Automatic Control
    Volume51
    Issue number11
    DOIs
    Publication statusPublished - 2006

    Fingerprint

    Dive into the research topics of 'Controlling a class of nonlinear systems on rectangles'. Together they form a unique fingerprint.

    Cite this